Making a Mistake While High on Morphine

Making a Mistake While High on Morphine

According to the Drug Enforcement Agency (DEA), “morphine is one of the most effective drugs known for the relief of severe pain and remains the standard against which new analgesics are measured. Like most narcotics, the use of morphine has increased significantly in recent years. Since 1990, there has been about a 3-fold increase in morphine products in the United States.”

Initially used as a treatment for opium addiction, morphine was scientifically proven to be an ineffective method of treatment. However, it was, and still is, used for severe pain, cough suppression, and sometimes in surgical procedures. In addition to relieving pain, morphine has been prescribed to relieve fear and anxiety by producing a sense of euphoria.

How Morphine Affects You

Morphine affects a person on a physical, behavioral, and emotional level, which makes users unaware of things that they say or do. This can impact people in the following ways:

  • Blurred vision, double vision , involuntary movement of the eyeball, or ” pinpoint” pupils
  • Slurred speech, fainting/faintness, or uncoordinated muscle movements
  • Tremors or seizures
  • Memory loss
  • Changes in mood or behaviors, including signs of lying or stealing
  • Hallucinations
  • Exaggerated sense of well-being
  • Abnormal thinking
  • Extreme agitation

What to Avoid when Taking Morphine

Because of the symptoms impacting vision as well as clear thinking, a common mistake that a person using morphine does is drive a vehicle. Not being able to see effectively puts a person at risk for an accident that may not only affect them personally but may cause injury to another person. In addition, driving while under the influence of morphine is an offense that can lead to arrest and other legal complications.
Not being fully aware of your moods and the behaviors that they can motivate, in addition to having periods of memory loss, also put a person abusing morphine at risk to make a mistake such as acting out in a violent manner.

Probably the biggest risk that a person experiences when using morphine is respiratory depression, which can have a quick onset, particularly if a person has consumed too much morphine.

Morphine Overdose Symptoms

If a person is overdosing on morphine, you can expect to see the following signs:

  • Physical signs – a limp unresponsive body, a pale or clammy face
  • Respiratory signs – slow, shallow, or erratic breathing, slow or erratic heartbeat

Under this situation, emergency medical treatment is required immediately.

If, on the other hand, you have started taking morphine to treat significant pain and realize that you are enjoying some of the effects of the medication, you are at risk for becoming dependent on morphine. Before morphine controls you, it is recommended that you take control by seeking outpatient treatment now. It is better to learn as much about morphine and its pattern towards addiction so that you can learn ways to avoid triggers, manage cravings, and turn away from the temptation of morphine.

Morphine Addiction Help

Don’t continue to make mistakes about your morphine abuse. If you need help finding the right treatment program for your morphine addiction, call our toll-free helpline today. We are available 24 hours a day to answer any questions you might have about morphine addiction treatment. We are here to help.